Alert archive / Idaho / Freeze Warnings in 2011

Freeze Warning 3, NWS Pocatello, ID

May 1, 2011

NWS Pocatello, ID issued this freeze warning at May 1, 2011, 1:36 PM MDT. It took effect at May 2, 2011, 1:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2011, 1:36 PM MDT (19:36 UTC)
In effect from
May 2, 2011, 1:00 AM MDT
Expired
May 2, 2011, 8:23 AM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WWUS75 KPIH 011936
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
136 PM MDT SUN MAY 1 2011


IDZ017-020-021-021000-
/O.NEW.KPIH.FZ.W.0003.110502T0100Z-110502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
136 PM MDT SUN MAY 1 2011

...FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MDT
MONDAY. 

* TEMPERATURES: 28 TO 32 DEGREES.

* TIMING: AFTER MIDNIGHT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY 

* IMPACTS: SUB-FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
417 
WWUS75 KPIH 012002
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
202 PM MDT SUN MAY 1 2011

IDZ017-020-021-021000-
/O.EXT.KPIH.FZ.W.0003.110502T0700Z-110502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
202 PM MDT SUN MAY 1 2011

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM MDT MONDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 1 AM TO 9 AM MDT MONDAY.

* TEMPERATURES: 28 TO 32 DEGREES.

* TIMING: AFTER MIDNIGHT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS: SUB-FREEZING TEMPERATURES MAY DAMAGE OR KILL 
  SENSITIVEVEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
580 
WWUS75 KPIH 020922
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
322 AM MDT MON MAY 2 2011

IDZ017-020-021-021500-
/O.CON.KPIH.FZ.W.0003.000000T0000Z-110502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
322 AM MDT MON MAY 2 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURES...24 TO 30 DEGREES.

* TIMING...NOW THROUGH 900 AM MDT.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MESSICK
247 
WWUS75 KPIH 021423
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
823 AM MDT MON MAY 2 2011


IDZ017-020-021-021530-
/O.CAN.KPIH.FZ.W.0003.000000T0000Z-110502T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
823 AM MDT MON MAY 2 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
FREEZE WARNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 1, 8:20 AM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, May 1, 8:20 AM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
820 AM MDT SUN MAY 1 2011

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT. QUICK UPDATE THIS MORNING
TO EXPIRE THE FREEZE WARNING. SEE PREVIOUS DISCUSSION BELOW. HUSTON

NORTHERLY FLOW ALOFT CONTINUES TODAY AS UPPER LEVEL RIDGE BUILDS
ON THE PACIFIC COAST. ENOUGH INSTABILITY AND MOISTURE FOR ISOLATED
TO SCATTERED SHOWERS ONCE AGAIN THIS AFTERNOON WITH HEATING. DO
NOT EXPECT MUCH IN THE WAY OF MOUNTAIN SNOW ACCUMULATION. IT WILL
REMAIN VERY COOL FOR EARLY MAY. FREEZE WARNING IN EFFECT UNTIL 9
AM. REXBURG AND IDAHO FALLS HAVE FALLEN BELOW 30 BUT WINDS IN
POCATELLO AND BURLEY HAVE KEPT TEMPERATURES ELEVATED SO FAR THIS
MORNING.  THE UPPER RIDGE MOVES OVERHEAD ON MONDAY AND
TEMPERATURES WILL FINALLY WARM TO NEAR SEASONAL NORMALS AND WILL
HAVE WIDESPREAD DRY CONDITIONS. THE NEXT PACIFIC TROF AND
ASSOCIATED COLD FRONT MOVES THROUGH THE REGION MONDAY NIGHT AND
EXPECT SHOWERS WITH THIS SYSTEM MONDAY NIGHT THROUGH TUESDAY
MAINLY IN HIGH ELEVATIONS. DOES NOT APPEAR TO BE A MAJOR
PRECIPITATION MAKER AND IT IS A VERY FAST MOVING SYSTEM.
TEMPERATURES WILL COOL DOWN AGAIN TUESDAY BEHIND THE COLD FRONT.
GK

.LONG TERM...WEDNESDAY THROUGH SATURDAY. SPOTTY SHOWERS LINGER IN
THE UPPER SNAKE HIGHLANDS WEDNESDAY FOLLOWED BY A SHORT WAVE RIDGE
ON THURSDAY THAT WILL HELP TEMPERATURES WARM TO THE LOW TO MIDDLE
60S IN THE LOWER VALLEYS. THERE ARE DIFFERENCES IN MODEL HANDLING OF
A LOW PRESSURE DISTURBANCE ENTERING THE PACIFIC NORTHWEST FRIDAY AND
SATURDAY HAVE CONTINUED WITH A MODEL BLEND FRIDAY AND SATURDAY FOR
TIMING OF PRECIPITATION. TEMPERATURES SHOULD CONTINUE NEAR OR BELOW
NORMAL THOSE DAYS. RS
&&

.AVIATION...A SCATTERED TO BROKEN CLOUD DECK AROUND 10000 MSL IS
EXPECTED OVER SOUTHEAST IDAHO TODAY. STEEP TEMPERATURE LAPSE RATES
AND A MINOR UPPER LEVEL DISTURBANCE IN NORTHWEST WINDS ALOFT COULD
BRING LIGHT SHOWERS. SNOW LEVEL WILL BE AROUND 6000 FT MSL.
OTHERWISE WIDESPREAD VFR. RS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 1, 4:25 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
425 AM MDT SUN MAY 1 2011

IDZ017>025-031-032-021030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
425 AM MDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:37 PM MDTSpecial Weather StatementPIHFranklin38 min

Nearby

Freeze Warnings in Idaho, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.